I am wanting to stop taking hydrocodone. I have been taking it on and off for about a year. I do have an injury thus the reason for the pain, but am tired of taking the pills, and fill like I need to increase in order to manage the pain. When I stop I feel the pain I am taking it for, and then on top of that I have major leg aches, and feel sick. What can I do to just get past these additional symptoms?
I would suggest you contact your personal physician to set you up to wean off. Be aware that if you have been using a lot of oxycontin or hydrocodone, stop cold turkey...and then start again...the cells may reset...and you may go into respiratory arrest. For example, if you are taking 80 mg a day and then stop...the period varies....starting again at 80 mg may cause respiratory arrest. You have to restart at a much lower dose. This is one of the reasons why a physician's input is valuable when "weaning" off.
I actually ended up in the ER last night... it was horrible. Today feels like a brand new day.. I was dehydrated by the time I arrived there but they resolved that, applied a patch and gave me some relaxing stuff (started with A) and took the crawling feeling on my legs away. I actually slept an entire night and woke up without feeling I need a pill. He has instructed a "step" down over the next 5 days. I don't even want to put 1 in my mouth, but I feel I must follow his directions. This is such scary stuff. I hope to never have to take a pain pill again. I need to have a replacement and sooner than later will help. I just don't ever want to depend on these pills again.
Getting off opioids is a difficult thing. I can certainly relate to your desire to be free of the pills, I felt exactly the same way. But after a year on hydrocodone or oxycodone your brain cells have been altered, and it takes a while to get them back to normal. In addition, you still must deal with the pain of the injury that led your doctor to prescribe them in the first place. You could be one of the lucky ones and after your 5 day step down you could feel fine without the hydro. But most of us who have been through the process can predict you will feel some discomforto. Five days just isn't generally enough time to recover from opioids without some withdrawal. But the good news is the wd is temporary. Being free of drugs can last a lifetime. What has your doctor said about how to treat your condition once you're off the hydro? There are a few other things out there that can help and aren't narcotic or opiate based. I take Lyrica and Soma for chronic neck arthritis and disc degeneration. I find the Lyrica is fairly effective, and the Soma makes me sleepy at night. I'm not happy about being on anything, but it's only been 2 months since I had laser surgery on my neck and I'm still hoping my condition will improve to the point I can get off the meds. I hope I have been a little helpful. It's just hard having chronic pain...no way around it. Blessings.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.